Fibromyalgia Action UK
39,733 members51,848 posts

Problems swallowing

I've had this before, when eating or swallowing tablets (which there are many of) I feel like things are getting stuck and not going down properly. I've seen GP ages ago and was sent for a barium drink and x-ray. Tests proved clear. Symptoms did ease after a while and I had forgotten about the episode. Now its started again. Over the last few months I've had no end of digestive problems and the worst constipation ever!

should I be concerned or just put it down to Fibro?

11 Replies
oldestnewest

I too get this from time to time usually when my anxiety gets worse i dont know if this is something you suffer from but i would defo get it checked out by your gp

hope you get answeres soon

virtual hugs sleepy

Reply

Might be some of the upper-end issues related to IBS, or maybe an unrelated reflux issue? Either way, it's probably best to get it checked out again, to be on the safe side.

Sara xx

Reply

Yes thank you. Its not every time I swallow but it does put me off eating at times and so does the constipation. I feel sorry for my Dr. I put off going sometimes because I hate feeling like im just moaning n making stuff up!

I think I will mention it when I go again, im sure it will be soon! Xx

Reply

i get this from time to time it gets so bad i crnt swallow food and feel as if everythings getting stuck in my throat it does get worse with anxiety so hope this has been helpfull ,gentle hugs

Reply

A feeling of not being able to swallow properly, feeling as if something is stuck in your throat or a persistent throat clearing cough can all be signs of Thyroid problems - which is very common with Fibro. A blood test can check this out for you.

Julie xx

Reply

I've had underactive thyroid for 11 years now but this has only occured in the last 6-8 months.

Reply

A friend of mine has this problem, he sorted it out with yogurt!

He takes a spoonful of yogurt and puts a couple of pills on top, then finds he can swallow the lot.

Reply

Now that's a good idea. I did think of butter but id get fat(ter) lol and after 10 pills id probably throw up too!

Reply

Same here. I've never had it before. I hope you can get around it somehow, because it's a very unpleasant experience.

Reply

When I get like that I stop taking the tablets with water and use apple juice instead. They seem to go down much easier.

Reply

Swallowing food gets difficult at times too but today I've been fine! :-/

Reply

You may also like...